Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 413, NWS Norman, OK
NWS Norman, OK issued this severe thunderstorm warning at Jun 16, 2005, 9:02 PM CDT for Garfield County, Oklahoma. It was in force for 43 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 16, 2005, 9:02 PM CDT (02:02 UTC)
- Expired
- Jun 16, 2005, 9:45 PM CDT
- In force
- 43 min
- Issued by
- NWS Norman, OK
- Area
- Counties, with a storm outline in the text
County Garfield County, OK
The radar
The Vance AFB radar (KVNX), 43 km from the middle of the area, began a volume at 02:03 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 16, 3:50 PM CDT | Tornado Watch | SPC | 6 hr |
The nearest sounding before it
Lamont, OK (KLMN), launched 00:00Z, 2.0 hours before the alert went out and 32 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3238 J/kg
- Mixed-layer CIN
- -22 J/kg
- Mixed-layer LCL
- 988 m above ground
- 0-6 km bulk shear
- 40 kt
- 0-1 km storm-relative helicity
- 38 m²/s²
- 0-3 km storm-relative helicity
- 103 m²/s²
- Significant tornado parameter
- 1.7
- Supercell composite
- 7.9
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KOUN 170202 SVROUN OKC047-170245- /O.NEW.KOUN.SV.W.0413.050617T0202Z-050617T0245Z/ BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE NORMAN OK 902 PM CDT THU JUN 16 2005 THE NATIONAL WEATHER SERVICE IN NORMAN HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... GARFIELD COUNTY IN NORTHERN OKLAHOMA * UNTIL 945 PM CDT * AT 902 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM ON THE NORTHWEST SIDE OF ENID...MOVING EAST AT 30 MPH. * LOCATIONS IN THE WARNING INCLUDE BRECKENRIDGE...ENID...FAIRMONT... GARBER...HILLSDALE...KREMLIN AND VANCE AIR FORCE BASE HAIL UP TO THE SIZE OF QUARTERS AND WINDS OF 65 MPH ARE LIKELY. SEVERE THUNDERSTORMS CAN PRODUCE TORNADOES WITH NO ADVANCE WARNING. MOVE IMMEDIATELY TO A STORM SHELTER... BASEMENT OR STURDY BUILDING IF A TORNADO IS SIGHTED. LAT...LON 3657 9800 3635 9803 3629 9744 3654 9745 $$ ...SPEG.
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 16, 1:35 PM CDT, 7 hours 27 minutes earlier.
Area forecast discussion, Jun 16, 1:35 PM CDT, 7 hours 27 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORMAN OK 135 PM CDT THU JUN 16 2005 .DISCUSSION... CONVERGENCE HAS STEADILY INCREASED ALONG A STRENGTHENING FRONTAL BOUNDARY THAT EXTENDS FROM A SURFACE LOW IN SOUTHEAST COLORADO TO NEAR GARDEN CITY...WOODWARD...WEATHERFORD AND DUNCAN. MODIFIED RUC SOUNDINGS SHOW MLCAPES NEARING 3000 J/KJ WITH LESS THAN 60 CIN. THE LACK OF CUMULUS CLOUDS SUGGESTS CAP IS STILL HOLDING WITH ANOTHER COUPLE OR MORE HOURS OF INSOLATION NEEDED TO FURTHER WEAKEN THE CAP. HIGH BASED CONVECTION RESULTING FROM DEEP ISENTROPIC UPGLIDE CONTINUES TO INFLUENCE THE AREA...HOWEVER THE AREAL COVERAGE HAS DECREASED PERHAPS DUE TO INCREASED DRY AIR INTRUSION FROM CONVECTIVE MIXING. ANYHOW...LATEST TRENDS SUGGEST THIS ACTIVITY WILL BE JUST A SMALL PLAYER IN THE NEAR FUTURE WEATHER. IT IS STILL LOOKING LIKE CONVECTIVE INITIATION AND SUSTAINED CONVECTION ARE MOST LIKELY NEAR AND EAST OF THE SURFACE LOW IN SOUTHEAST COLORADO...EAST SOUTHEASTWARD ALONG THE ASSOCIATED SURFACE TROUGH/DEVELOPING WARM FRONT BY MID/LATE AFTERNOON. LESS WIDESPREAD THUNDERSTORMS MAY ALSO DEVELOP FARTHER SOUTH ALONG THE WARM FRONT TO NEAR WICHITA FALLS...HOWEVER CONVERGENCE HERE MAY BE WEAKER. WILL CONTINUE EMPHASIZING THIS SCENARIO WITH POPS INCREASING ACCORDINGLY BUT NOT CATEGORICAL. SHOULD SEE A LARGE INCREASE IN AREAL COVERAGE THIS EVENING/OVERNIGHT AS STORM MERGERS OCCUR WITH CLUSTERS SUPPORTING A WIND/HAIL THREAT...ESPECIALLY ACROSS THE NORTHWEST HALF OF THE FORECAST AREA THIS EVENING. AFTER MIDNIGHT....STORMS MAY WEAKEN AS CAPE DECREASES/CIN INCREASES BUT FAIRLY WIDESPREAD STORM COVERAGE IS STILL ANTICIPATED. BY MORNING...ONE OR MORE CLUSTERS MAY STILL BE INFLUENCING THE AREA ESPECIALLY NEAR THE RED RIVER. WILL CONTINUE WITH MAINLY CHANCE POPS FRIDAY MORNING FOR THIS POSSIBILITY WITH LITTLE TO NO CHANCE BY AFTERNOON AS MESOSCALE SUBSIDENCE PREVAILS. AFTER FRIDAY...THE LARGE SCALE PATTERN CONTINUES TO SUGGEST SUPPRESSION OF CONVECTIVE DEVELOPMENT OVER THE FORECAST AREA AS A LARGE RIDGE BUILDS INTO THE AREA RESULTING IN A STRONG CAPPING INVERSION. CAN NOT RULE OUT ISOLATED/WIDELY SCATTERED DEVELOPMENT NEAR A DRYLINE WEST OF THE AREA FRIDAY-SUNDAY BUT CAP WILL BE STRONG FARTHER WEST WITH ONLY A WEAK WESTERLY WIND COMPONENT TO THE STEERING FLOW. EXPECT TEMPERATURES DURING THIS PERIOD TO ALSO RISE ABOVE NORMAL WITH 90S FOR HIGHS AND NEAR 70 FOR LOWS THROUGH DAY 7. .PRELIMINARY POINT TEMPS/POPS... OKLAHOMA CITY OK 67 90 67 92 / 70 30 30 10 HOBART OK 67 91 68 93 / 60 30 30 10 WICHITA FALLS TX 69 92 69 93 / 60 40 30 10 GAGE OK 65 89 67 93 / 70 20 30 10 PONCA CITY OK 65 87 66 90 / 70 30 30 10 DURANT OK 69 91 69 91 / 70 40 20 10 .OUN WATCHES/WARNINGS/ADVISORIES... OK...NONE. TX...NONE. JAMES
Hazardous weather outlook, Jun 16, 8:18 PM CDT, 44 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE NORMAN OK
818 PM CDT THU JUN 16 2005
OKZ004>048-050>052-TXZ083>090-171200-
THIS HAZARDOUS WEATHER OUTLOOK COVERS NORTHERN...WESTERN...
CENTRAL...AND SOUTHERN OKLAHOMA...AND WESTERN NORTH TEXAS.
.DAY ONE...TONIGHT...
THUNDERSTORM OUTLOOK...
THERE IS A HIGH RISK OF SEVERE THUNDERSTORMS THIS EVENING AND
OVERNIGHT ACROSS PORTIONS OF OKLAHOMA. THIS HIGH RISK IS SURROUNDED
BY A MODERATE RISK.
LOCATION...
THE HIGH RISK AREA COVERS A CORRIDOR FROM NORTHWEST OKLAHOMA...
SOUTHEAST THROUGH CENTRAL...INTO SOUTHEAST OKLAHOMA. LOCATIONS
ENCOMPASSED BY A LINE EXTENDING FROM CHEROKEE... TO CHANDLER... TO
HOLDENVILLE... TO COALGATE... TO SULPHUR... TO ANADARKO... TO
CHEYENNE. ALL OTHER LOCATIONS OUTSIDE OF THIS AREA ARE UNDER THE
MODERATE RISK. THE WEATHER CONCERNS IN THIS HIGH RISK WILL EXIST
PRIMARILY THIS EVENING OVER NORTHWEST OKLAHOMA...THEN SPREAD
SOUTHEAST THROUGH THE NIGHT. LARGE HAIL AND SIGNIFICANT WIND DAMAGE
IS EXPECTED.
TIMING...
SEVERE THUNDERSTORMS CURRENTLY OVER NORTHWEST OKLAHOMA AND SOUTHWEST
KANSAS ARE EXPECTED TO ORGANIZED INTO A DAMAGING THUNDERSTORMS
COMPLEX AND SURGE TO THE SOUTHEAST THROUGH THE NIGHT.
IMPACTS...
HAIL TO THE SIZE OF SOFTBALLS WILL BE POSSIBLE WITH THE SEVERE
STORMS OVER NORTHWEST OKLAHOMA THIS EVENING...WITH THE ANTICIPATED
HAIL SIZE DECREASING WITH TIME OVERNIGHT. AT THE SAME TIME...THE
CONCERN FOR DAMAGING WIND GUSTS WILL INCREASE WITH TIME AS THE
THUNDERSTORM COMPLEX SURGES SOUTH. WIDEPSREAD THUNDERSTORM WINDS IN
EXCESS OF 60 MPH ARE EXPECTED... WITH EMBEDDED CORRIDORS OF INTENSE
THUNDERSTORM WINDS IN EXCESS OF 80 MPH... CAPABLE OF PRODUCING
STRUCTURAL DAMAGE.
RECOMMENDED ACTIONS...
STORM SPOTTER GROUPS AND EMERGENCY MANAGEMENT PERSONNEL SHOULD BE
READY FOR SEVERE WEATHER OPERATIONS TONIGHT.
DISCUSSION...
SEVERE THUNDERSTORMS OVER NORTHWEST OKLAHOMA AND SOUTHWEST KANSAS
WILL ORGANIZE INTO A SEVERE COMPLEX OF STORMS AND SURGE SOUTHEAST
TONIGHT. THE AIR MASS OVER THE REGION WILL CONTINUE TO BE VERY
UNSTABLE TONIGHT...AND WIND SHEAR WILL BE MORE THAN ADEQUATE FOR
ORGANIZED SEVERE STORM CLUSTERS. AS THE THUNDERSTORMS MERGE INTO A
LARGE COMPLEX THIS EVENING...THEY ARE EXPECTED MOVE SOUTHEAST NEAR
AND JUST TO THE EAST OF A STATIONARY FRONTAL BOUNDARY. THIS BOUNDARY
CURRENTLY EXTENDS FROM EXTREME SOUTHWEST KANSAS...SOUTHEAST THROUGH
WOODWARD...TO JUST EAST OF CLINTON...TO NEAR DUNCAN AND MADILL.
PROBABILITY TABLE...
VALID THROUGH 700 AM CDT FRIDAY JUN 17.
PROBABILITY OF THUNDERSTORMS OCCURRING IN THE
NWS NORMAN COUNTY WARNING AREA...100 PERCENT.
PROBABILITY OF SEVERE STORMS IF STORMS OCCUR...100 PERCENT.
OTHER HAZARDOUS WEATHER...
TORRENTIAL RAINFALL WILL ALSO OCCUR WITH THE STORMS...WHICH WILL
AGGRAVATE ALREADY SWOLLEN RIVERS. IF YOU LIVE NEAR FLOOD PRONE
AREAS...PAY ATTENTION TO WEATHER CONDITIONS AND SEEK HIGHER GROUND
IF WATERS RISE.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY...
THUNDERSTORM OUTLOOK...
THUNDERSTORMS WILL BE EXITING FAR SOUTHERN OKLAHOMA EARLY FRIDAY
MORNING. THERE WILL BE MUCH LOWER CHANCES FOR THUNDERSTORMS LATE
FRIDAY INTO FRIDAY NIGHT. THUNDERSTORM CHANCES WILL CONTINUE TO
DECREASE OVER THE WEEKEND AS A HIGH PRESSURE RIDGE BUILDS OVER THE
CENTRAL AND SOUTHERN PLAINS.
OTHER HAZARDOUS WEATHER...
NONE.
THE NEXT SCHEDULED HAZARDOUS WEATHER OUTLOOK WILL BE ISSUED AT 7 AM
FRIDAY...JUNE 17.
11In the hours before
Special weather statement, Jun 16, 8:40 PM CDT, 22 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORMAN OK 840 PM CDT THU JUN 16 2005 OKZ006-009-011-015-170200- ALFALFA OK-DEWEY OK-ELLIS OK-MAJOR OK- 840 PM CDT THU JUN 16 2005 ...SIGNIFICANT WEATHER ADVISORY... THIS SIGNIFICANT WEATHER ADVISORY IS FOR ALFALFA...DEWEY...ELLIS AND MAJOR COUNTIES. AT 840 PM CDT... RADAR DETECTED A LINE OF INTENSE SEVERE THUNDERSTORMS FROM LAVERNE... TO WAYNOKA... TO ALVA... MOVING SOUTHEAST AT 30 MPH. PEOPLE IN ALFALFA...DEWEY...ELLIS AND MAJOR COUNTIES SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR WARNINGS AND REMAIN ALERT FOR THREATENING WEATHER CONDITIONS. MILLER
Local storm report, Jun 16, 8:44 PM CDT, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
844 PM CDT THU JUN 16 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0833 PM TSTM WND GST 2 S ALVA 36.77N 98.67W
06/16/2005 59 MPH WOODS OK AWOS
MEASURED BY KAVK AWOS.
0840 PM HAIL 6 NW WAYNOKA 36.65N 98.96W
06/16/2005 1.00 INCH WOODS OK CO-OP OBSERVER
&&
JLPLocal storm report, Jun 16, 8:47 PM CDT, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
847 PM CDT THU JUN 16 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0835 PM TSTM WND GST 7 SSW ALVA 36.71N 98.72W
06/16/2005 61 MPH WOODS OK MESONET
MEASURED BY THE OKLAHOMA MESONET.
&&
JLPSpecial weather statement, Jun 16, 8:48 PM CDT, 14 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORMAN OK 848 PM CDT THU JUN 16 2005 OKZ007-012-017-018-170200- BLAINE OK-GARFIELD OK-GRANT OK-KINGFISHER OK- 848 PM CDT THU JUN 16 2005 ...SIGNIFICANT WEATHER ADVISORY... THIS SIGNIFICANT WEATHER ADVISORY IS FOR BLAINE...GARFIELD...GRANT AND KINGFISHER COUNTIES. AT 848 PM CDT... A LINE OF INTENSE SEVERE THUNDERSTORMS PRODUCING LARGE HAIL AND WIND DAMAGE WAS LOCATED FROM 25 MILES NORTHWEST OF HILLSDALE TO 38 MILES NORTHWEST OF OKEENE AT 848 PM CDT...MOVING SOUTHEAST AT 35 MPH. PEOPLE IN BLAINE...GARFIELD...GRANT AND KINGFISHER COUNTIES... INCLUDING THE CITIES OF ENID AND KINGFISHER...SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR WARNINGS AND REMAIN ALERT FOR THREATENING WEATHER CONDITIONS. MILLER
Local storm report, Jun 16, 8:51 PM CDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
851 PM CDT THU JUN 16 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0850 PM HAIL LAVERNE 36.71N 99.90W
06/16/2005 0.75 INCH HARPER OK CO-OP OBSERVER
&&
JLPLocal storm report, Jun 16, 8:55 PM CDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
855 PM CDT THU JUN 16 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0835 PM HAIL 17 N MOORELAND 36.68N 99.21W
06/16/2005 1.00 INCH WOODWARD OK PUBLIC
0835 PM TSTM WND GST 17 N MOORELAND 36.68N 99.21W
06/16/2005 60 MPH WOODWARD OK PUBLIC
WIND GUST ESTIMATED.
&&
JLPThe office that day
Everything else NWS Norman, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 16, 7:26 PM CDT | Severe Thunderstorm Warning | OUN | Woods | 49 min |
| Jun 16, 7:40 PM CDT | Severe Thunderstorm Warning | OUN | Harper, Woodward | 50 min |
| Jun 16, 8:13 PM CDT | Severe Thunderstorm Warning | OUN | Woods | 47 min |
| Jun 16, 8:25 PM CDT | Severe Thunderstorm Warning | OUN | Woodward | 35 min |
| Jun 16, 8:37 PM CDT | Severe Thunderstorm Warning | OUN | Alfalfa | 38 min |
| Jun 16, 8:40 PM CDT | Severe Thunderstorm Warning | OUN | Major | 50 min |
| Jun 16, 8:46 PM CDT | Severe Thunderstorm Warning | OUN | Harper | 44 min |
| Jun 16, 8:54 PM CDT | Severe Thunderstorm Warning | OUN | Woods | 51 min |
| Jun 16, 8:57 PM CDT | Severe Thunderstorm Warning | OUN | Ellis, Woodward | 48 min |
| Jun 16, 9:02 PM CDT | Tornado Warning | OUN | Alfalfa | 28 min |
| Jun 16, 9:25 PM CDT | Severe Thunderstorm Warning | OUN | Alfalfa, Blaine, Dewey, Kingfisher, Major | 50 min |
| Jun 16, 9:40 PM CDT | Severe Thunderstorm Warning | OUN | Garfield | 50 min |
| Jun 16, 9:44 PM CDT | Severe Thunderstorm Warning | OUN | Ellis, Roger Mills | 46 min |
| Jun 16, 9:51 PM CDT | Severe Thunderstorm Warning | OUN | Custer | 39 min |
| Jun 16, 10:06 PM CDT | Severe Thunderstorm Warning | OUN | Logan | 39 min |
| Jun 16, 10:11 PM CDT | Severe Thunderstorm Warning | OUN | Blaine, Canadian, Dewey, Kingfisher, Major | 19 min |
| Jun 16, 10:28 PM CDT | Severe Thunderstorm Warning | OUN | Beckham, Blaine, Caddo, Canadian, Custer, Dewey and 4 more | 32 min |
| Jun 16, 10:36 PM CDT | Severe Thunderstorm Warning | OUN | Lincoln, Logan, Payne | 54 min |
| Jun 16, 10:57 PM CDT | Severe Thunderstorm Warning | OUN | Beckham, Blaine, Caddo, Canadian, Custer, Kingfisher and 3 more | 63 min |
| Jun 16, 11:23 PM CDT | Severe Thunderstorm Warning | OUN | Cleveland, Grady, McClain, Pottawatomie | 67 min |
| Jun 16, 11:26 PM CDT | Severe Thunderstorm Warning | OUN | Lincoln, Payne | 49 min |
| Jun 16, 11:56 PM CDT | Severe Thunderstorm Warning | OUN | Caddo, Comanche, Kiowa, Washita | 64 min |
| Jun 16, 11:59 PM CDT | Severe Thunderstorm Warning | OUN | Seminole | 31 min |
| Jun 17, 12:01 AM CDT | Severe Thunderstorm Warning | OUN | Oklahoma | 29 min |
| Jun 17, 12:11 AM CDT | Severe Thunderstorm Warning | OUN | Carter, Garvin, Murray, Stephens | 64 min |
| Jun 17, 12:27 AM CDT | Severe Thunderstorm Warning | OUN | Cleveland, Grady, McClain, Pottawatomie, Seminole | 48 min |
| Jun 17, 1:01 AM CDT | Severe Thunderstorm Warning | OUN | Hughes, Pontotoc | 59 min |
| Jun 17, 1:14 AM CDT | Severe Thunderstorm Warning | OUN | Carter, Garvin, Johnston, Love, Marshall, Murray and 1 more | 46 min |
| Jun 17, 1:57 AM CDT | Severe Thunderstorm Warning | OUN | Atoka, Coal, Hughes, Johnston, Pontotoc | 48 min |
| Jun 17, 2:13 AM CDT | Severe Thunderstorm Warning | OUN | Bryan, Marshall | 62 min |
| Jun 17, 2:44 AM CDT | Severe Thunderstorm Warning | OUN | Atoka | 31 min |
Nearby
Severe Thunderstorm Warnings in Oklahoma, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.